MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; SCREWDRIVER

ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; SCREWDRIVER
Model Number 17110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was used for treatment, not diagnosis.Information regarding the patient's bone quality or medical history was not provided.An evaluation of the returned polyaxial screwdriver found that the distal tip had fractured and became separated from the instrument.The fractured tip was not returned.A previous investigation conducted for this type of occurrence determined that this is likely the result of implantation in hard dense bone, which required an increased torsional load that exceeded the design limits of the instrument.If additional information is provided, a supplemental report will be issued.
 
Event or Problem Description
It was reported while trying to remove previously implanted hardware due to a non-union of the fusion, the tip of the screwdriver broke off.The tip was retrieved.This did not cause a delay in surgery.There were no patient symptoms or complications reported as a result of this event.

Brand Name
INVICTUS SPINAL FIXATION SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key16273777
Report Number2027467-2023-00001
Device Sequence Number12282622
Product Code HXX
UDI-Device Identifier00190376192680
UDI-Public(01)00190376192680(10)TI00029
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17110
Device Catalogue Number17110
Device Lot NumberTI00029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2023
Initial Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age68 YR
Patient SexMale